MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number VMFC150923
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 04/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It has been reported that a versacross connect access solution kit was selected for use.A pericardial effusion occurred, and the procedure was cancelled.During watchman left atrial appendage closure (laac) procedure, the venous access was obtained and the transseptal puncture was completed successfully.Thus, the was double curve got across septum and an effusion sweep identified a pericardial effusion (pe) around the left ventricle that was not previously noted.Therefore, a pericardiocentesis was performed.The procedure was then cancelled prior to any device implant.Patient has been admitted to the hospital beyond the standard of care and is expected to fully recover.Products will not be returning for analysis.Prior to the procedure, no pe was noted on echo.The patient was not on warfarin or antiplatelet drugs at this time.It has been further mentioned that the patient had a tortuous vena cava system and that multiple attempts were required to track up / drop down before transseptal.Act was noted to be 358 during the procedure.In the physician's opinion, there is no reason to believe that the versacross rf wire and dilator malfunctioned during the procedure or contributed to the adverse event.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19200899
Report Number2124215-2024-25507
Device Sequence Number8049270
Product Code DXF
UDI-Device Identifier00685447012597
UDI-Public00685447012597
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Lot NumberVMFC150923
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2024
Initial Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient RaceWhite